MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE-PRO EDGE SAFETY DEVICE; SYRINGE, PISTON

SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE-PRO EDGE SAFETY DEVICE; SYRINGE, PISTON
Model Number 4319
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and functional testing were performed.Visual inspection of the unopened sample, revealed that the edge needle-pro was loose inside sealed package, not assembled to the syringe.While the detachment of the needle-pro device from the syringe is not desirable, the needle-pro device was easily reassembled to the syringe without removing the components from the sealed package.The issues that were described by the customer could not be reproduced with the returned samples.Therefore, the root cause could not be confirmed with the samples provided.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that during use of the device, the needle popped off the syringe.No patient injury was reported.

Brand Name
JELCO HYPODERMIC NEEDLE-PRO EDGE SAFETY DEVICE
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15326361
Report Number3012307300-2022-16898
Device Sequence Number14743107
Product Code FMF
UDI-Device Identifier00351688052042
UDI-Public00351688052042
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K014073
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2025
Device Model Number4319
Device Catalogue Number4319
Device Lot Number3958572
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2022
Initial Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown